Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 22, 2008, 7:35 PM MDT for Morrill County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 7:35 PM MDT (01:35 UTC)
- Expired
- Jul 22, 2008, 11:16 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 151 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:50 PM MDT | FLASH FLOOD | Bridgeport, NE | LOCAL PD CALLED TO REPORT FLOODING ON MANY AREA ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3845 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 230135 FFWCYS NEC123-230530- /O.NEW.KCYS.FF.W.0015.080723T0135Z-080723T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 735 PM MDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 1130 PM MDT * AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR PRECIPITATION ESTIMATES OF 2 TO 3 INCHES OF RAINFALL IN THE AREA ALONG RED WILLOW AND WILDHORSE CREEKS. SPOTTERS HAVE ALSO REPORTED HEAVY RAIN IN THE BAYARD AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRIN ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4185 10308 4162 10304 4164 10336 4185 10335 $$
2 follow-up statements
000 WGUS75 KCYS 230345 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 945 PM MDT TUE JUL 22 2008 NEC123-230530- /O.CON.KCYS.FF.W.0015.000000T0000Z-080723T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORRILL NE- 945 PM MDT TUE JUL 22 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR WEST CENTRAL MORRILL COUNTY... AT 939 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS MOVING EAST INTO THE WARNED AREA. EXPECT ADDITIONAL RAINFALL AMOUNTS OF HALF OF AN INCH TO ONE INCH WITHIN THE NEXT HOUR. LOCAL LAW ENFORCEMENT REPORTED FLOODING OF SEVERAL STREET ROADS IN THE TOWN OF BAYARD. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRIN AND BAYARD BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4185 10308 4162 10304 4164 10336 4185 10335 $$
000 WGUS75 KCYS 230516 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1116 PM MDT TUE JUL 22 2008 NEC123-230525- /O.CAN.KCYS.FF.W.0015.000000T0000Z-080723T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORRILL NE- 1116 PM MDT TUE JUL 22 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL MORRILL COUNTY... ALTHOUGH SCATTERED SHOWERS WILL CONTINUE THROUGH 1 AM...RAINFALL RATES HAVE DECREASED AND NO ADDITIONAL REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4185 10308 4162 10304 4164 10336 4185 10335 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:05 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 3:05 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT TUE JUL 22 2008 .SHORT TERM...TONIGHT THRU THU...VERY MOIST AIRMASS OVER THE CENTRAL AND NORTHERN PART OF THE AREA EAST OF THE MTNS. SVR TSTM WATCH OUT THRU 9 PM. TAIL END OF UPPER TROF EJECTING NE ACROSS ID INTO MT WILL BRUSH MAINLY WRN WY TNGT. ENOUGH RESIDUAL MSTR AROUND OVER REST OF AREA FOR SCT TSTMS THIS EVENG. MID LVL MSTR LINGERS OVER REGION INTO WED/WED NIGHT FOR ANOTHER ROUND OF TSTMS. LOW LEVEL MSTR TO LINGER OVER THE ERN SXNS...WITH PERHAPS SOME MORE LOW CLOUDS DEVELPG LATE TNGT INTO EARLY WED MRNG. THINGS START TO DRY OUT FROM THE W ON THU AS MID LEVEL FLOW BECOMES MORE W. .LONG TERM...THU NIGHT THRU TUE...ANOTHER UPPER TROF MOVG E ACROSS MT INTO ND WILL BRING A WEAK FRONT DOWN INTO THE AREA THU NIGHT FOR PERHAPS A LITTLE BETTER CHC OF TSTMS. UPPER RIDGE THEN REBUILDS OVER AREA WITH PERHAPS A LULL IN TSTMS ON SAT BEFORE NEXT BATCH OF MOISTURE DRIFTS UP INTO THE REGION SUN INTO TUE FOR ANOTHER CHC OF LATE DAY TSTMS. TEMPS TO REMAIN ON THE WARM-HOT SIDE THRU THE PERIOD. && .AVIATION...MVFR VISIBILITIES PSBL IN SOME OF THE STRONGER STORMS OVER THE NERN HALF OF THE AREA THIS EVENING. SOME MVFR CIGS WILL LIKELY FORM LATE TNGT INTO EARLY WED MRNG MAINLY OVER THE PANHANDLE...AFFECTING MAINLY THE BFF AND SNY TERMINALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 22, 2:50 PM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT TUE JUL 22 2008 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 250 PM MDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THE REST OF THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND HEAVY RAIN THE MAIN THREATS...ESPECIALLY ALONG AND NORTH OF A LINE FROM CHUGWATER WYOMING TO BRIDGEPORT NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL REMAIN OVER THE REGION EACH DAY. BETTER CHANCES OF STORMS WILL BE ON WEDNESDAY AND POSSIBLY AGAIN NEXT MONDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 250 PM MDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL WYOMING THE REST OF THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS TO 45 MPH AS WELL AS BRIEF MODERATE RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL REMAIN OVER THE REGION EACH DAY. BETTER CHANCES OF STORMS WILL BE ON WEDNESDAY AND POSSIBLY AGAIN NEXT MONDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 22, 6:28 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
628 PM MDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 2 NE HEMINGFORD 42.34N 103.05W
07/22/2008 M0.75 INCH BOX BUTTE NE CO-OP OBSERVER
NO HAIL WITH TSTMS.
&&
BCHAPMANLocal storm report, Jul 22, 6:50 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
07/22/2008 M79 MPH SCOTTS BLUFF NE ASOS
OTHER GUSTS AT THE AIRPORT WERE 64 MPH AT 2323Z...70 MPH
AT 2340Z. POLICE IN SCOTTSBLUFF REPORTED TREES DOWN WITH
MANY FLOODING ISSUES AROUND THE AREA. AT 626 PM A COOP
OBSERVER 5MI NE OF SCOTTSBLUFF REPORTED CROPS STRIPPED BY
HAIL BUT DID NOT KNOW HAIL SIZE. WND BLEW AWAY A SMALL
BUILDING THAT WAS NOT ANCHORED DOWN. HE HAD SOME ROOF
DAMAGE, SOME TREES DOWN, AND POWER POLES DOWN.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:24 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 51 min |
| Jul 22, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 50 min |
| Jul 22, 9:07 PM MDT | Tornado Warning | CYS | Banner | 23 min |
| Jul 22, 9:27 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill | 29 min |
| Jul 23, 5:22 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 38 min |
| Jul 23, 5:59 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 33 min |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.